MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM L/+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM L/+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71343608
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that right hip revision surgery was performed due to recurrent dislocations.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.The lab analysis for the femoral, right tibial articulating insert, and left tibial articulating insert scratches on the femoral condyle articular surfaces that are along the radius are likely the result of articulation of the knee.The source of other scratches could not be determined from the information provided.No material or manufacturing deviations were observed in the course of this investigation.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch/failure mode.The clinical/medical team concluded, it was communicated that clinically relevant documentation would not be available for inclusion in a medical assessment.It was reported that a previous spinal fusion was believed to possibly have contributed to the dislocation and subsequent revision.Based on the lab analysis, the explanted liner identified ¿deformation¿ which ¿is a consistent finding when there is impingement with the femoral component neck.The visual evidence of neck impingement suggest an alignment issue may have been one contributing to the cause for recurring dislocations¿.No further clinically relevant information was provided for inclusion in the medical investigation.The patient impact beyond the reported recurrent dislocations and subsequent revision could not be determined.No further medical assessment can be rendered at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
OXINIUM FEM HD 12/14 36 MM L/+8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8849252
Report Number1020279-2019-02882
Device Sequence Number371764
Product Code JDI
UDI-Device Identifier03596010477293
UDI-Public03596010477293
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K022958
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2023
Device Catalogue Number71343608
Device Lot Number13GM07987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer07/08/2019
07/08/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date08/12/2019
11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR